Q. Is it safe to take Gelusil and Emeset when pregnant?

Answered by
Dr. Megha Tuli Gupta
and medically reviewed by iCliniq medical review team.
Published on Mar 08, 2017 and last reviewed on: Nov 09, 2019

Hi doctor,

My wife is 7 weeks pregnant now. Currently, doctor has suggested some tablets and her reports are attached for your reference. From yesterday, she feels gas and wants to take Gelusil. Is it safe to take Gelusil with these medicines? She also complains of vomiting sensation especially in empty stomach and takes tablet Emeset only on alternate days. Previously, she used to feel her appetite as heavy even after food. But, after this gas issue she takes less food. Please guide me how to take care of this situation?

Dr. Megha Tuli Gupta

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

I went through your prescription (attachment removed to protect patient identity) and your query.

  • The symptoms your wife suffering with is common during the first trimester of pregnancy. All these symptoms are due to gastritis, which due to the sudden surge of pregnancy hormones at this time.
  • Try and avoid Gelusil as much as possible though once in a while would not be harmful.
  • Tablet Emeset (Ondansetron) is a medicine to stop vomiting. But alternate day dosage is insufficient and that is the reason why she has not responded. Normally, it is given two to three times a day.

I will try and make things slightly simpler for you.

  • Please advise her to stop taking any fluids in the morning such as tea, coffee or even water on empty stomach. That increases the vomiting sensation. Instead try taking dry foods like bread or biscuit. Only after two to three hours start taking fluids, whatever she feels like, but never to gulp it down, take it slowly in sips.
  • Another home remedy which helps many people is ginger tea; take it two to three times a day. It suits some people and does not suit some people. So, try it a couple of times. If it makes nausea worse then stop it.
  • Whereas medicine is concerned, current recommendation is tablet Ranitidine (Aciloc) 150 mg twice a day on empty stomach for a week and then decrease to only once a day every morning in empty stomach. This will help with gas, bloating and even nausea till an extent.
  • If she has severe nausea or vomiting take tablet Emeset 4 mg twice a day, for a week. If she feels better after a week, then you can decrease the dosage slowly.
  • Also research says that vitamin B12 helps in nausea and vomiting. So, having vitamin B capsules would be a good idea along a diet rich in vitamin B12.
  • Another important thing is instead of taking four major meals; break it into six to seven small meals. That means she should take small quantities of food every 2-3 hours.
  • Never let stomach be completely empty. If she follows these remedies she actually might not need any medication for the gastritis and nausea of pregnancy.

For further queries consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Related Questions & Answers


Can vitamin B12 deficiency result in unbalancing while walking?

Query: Hi doctor, Three years back, I had the problem of unbalancing while walking. I never felt any dizziness or spinning of head. I just had a feeling that I will fall down. I consulted a doctor and he told me that it was due to vitamin B12 deficiency and also prescribed me few shots of Vitcofol. Initial...  Read Full >>


Dr. Aamir Mohd
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have read your problem in detail and have not found anything abnormal in your test reports (attachment removed to protect patient identity). I am not aware what were your values before you started taking these medicine. Have you had any fall? Are you suffering from a...  Read Full

Is it normal to have bruising and redness of eyelids after vomiting?

Query: Hello doctor, My friend started vomiting last night and I noticed that his eyelids were red and bruised. Is there something else besides the vomiting that could have caused the bruised eyelids?  Read Full >>


Dr. Dada Peer K
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. From the history provided, it seems that your friend is having red and bruised eyes following vomiting. This is probably because of rupture of very small blood vessels in the eyelids during vomiting. This will not require any treatment and it will subside in one o...  Read Full

Please suggest safe painkillers for toothache.

Query: Hi doctor, I have been having pain inside my mouth. At the top of my mouth, it is like a bubble and so painful. The nerves are making me having a toothache on the right side of my mouth. I have had this for three days now and took a few painkillers. Now, my stomach hurts like bloating and twitching....  Read Full >>


Answer: Hi, Welcome to icliniq.com. You have got gastritis due to painkillers. Avoid spicy, fatty and oily food. Have some walk after having food instead of taking rest and take multiple small meals instead of heavy meals. Avoid smoking and alcohol if any. You can get prescribed tablet Pan DSR 40 mg (Domp...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.